Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2007, 6:33 PM CDT for Iowa County, Iowa. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 21, 2007, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Iowa County, IA
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:45 PM CDT | HAIL 0.75 | 5 Nne Holbrook, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 212333 SVRDVN IAC095-220030- /O.NEW.KDVN.SV.W.0064.070621T2333Z-070622T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 633 PM CDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN EAST CENTRAL IOWA... * UNTIL 730 PM CDT. * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LADORA TO 17 MILES WEST OF MILLERSBURG...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF MARENGO TO 19 MILES NORTHWEST OF SIGOURNEY...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LADORA AROUND 640 PM CDT... MARENGO AROUND 650 PM CDT... MILLERSBURG AROUND 655 PM CDT... WILLIAMSBURG AND CONROY AROUND 700 PM CDT... PARNELL AND AMANA AROUND 705 PM CDT... THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 206 AND 228. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS. LAT...LON 4185 9229 4152 9229 4152 9185 4185 9185 $$ MAYES
2 follow-up statements
000 WWUS53 KDVN 212359 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 659 PM CDT THU JUN 21 2007 IAC095-220030- /O.CON.KDVN.SV.W.0064.000000T0000Z-070622T0030Z/ IOWA IA- 659 PM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR IOWA COUNTY... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM EAST AMANA TO HOLBROOK...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF CEDAR RAPIDS TO 19 MILES SOUTH OF MARENGO...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL IOWA COUNTY AT 710 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR EASTERN IOWA. LAT...LON 4185 9229 4152 9229 4152 9185 4185 9185 $$ MAYES
000 WWUS53 KDVN 220025 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 725 PM CDT THU JUN 21 2007 IAC095-220035- /O.EXP.KDVN.SV.W.0064.000000T0000Z-070622T0030Z/ IOWA IA- 725 PM CDT THU JUN 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR IOWA COUNTY EXPIRES AT 730 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED AND MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR EASTERN IOWA. LAT...LON 4185 9229 4152 9229 4152 9185 4185 9185 $$ MAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:06 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 21, 3:06 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 306 PM CDT THU JUN 21 2007 .SYNOPSIS... FLAT UPPER RIDGE WAS CENTERED OVER ROCKIES WITH TROUGH OVER HUDSON BAY. 12Z ANALYSIS INDICATED AXIS OF 55 KT WIND SPEED MAX AND SHORTWAVE TROUGH OVER WESTERN GREAT LAKES AT H5 IN RESULTING NW FLOW. AT LEAST TWO OTHER UPSTREAM SHORTWAVES WERE TOPPING THE UPPER RIDGE...ONE ASSOCIATED WITH ONGOING MCS ENTERING NW IA...AND ANOTHER MOVING OUT OF WY AND MT. THIS LEAD COMPLEX WAS FEEDING OFF RICH GULF MOISTURE AXIS...EXTENDING FROM TX INTO SD...IA AND NE...WITH A DISCONTINUITY OF DRY AIR FROM WESTERN KS INTO SW IA THAT HAS LIKELY SINCE CLOSED IN. CURRENT MCS WAS MOVING SE ALONG SOUTHERN EDGE OF H8 BAROCLINIC AXIS EXTENDING FROM GREAT LAKES NW TO BC AND ALSO ALONG NE EDGE OF H7 WARM CAP. AT SURFACE...SYNOPTIC WARM FRONT AT 18Z EXTENDED FROM SOUTHERN LAKE MI ACROSS SOUTHERN WI AND MN INTO SD...TO LEE LOW OVER NE CO. REMNANTS FROM LAST NIGHT/S MCS ASSOCIATED WITH THE GREAT LAKES SHORTWAVE...ROLLED SSE THROUGH DVN CWA THIS MORNING...WITH STABILIZING AFFECT ON BOUNDARY LAYER THAT HAS SHOWN SLOW RECOVERY SO FAR TODAY. WESTERN EDGE OF THIS OUTFLOW HAS LAID OUT A BOUNDARY THAT HAS BECOME NEARLY STATIONARY FROM CHARLES CITY...TO NEAR OTM...SE TO FTW AS OF 19Z. && .SHORT TERM...TONIGHT THROUGH SATURDAY... POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER REMAINS MAIN FOCUS AS SERIES OF MID LEVEL SHORTWAVES AND ADVANCING SURFACE SEND SERIES OF THUNDERSTORMS COMPLEXES THROUGH CWA. FIRST ROUND CURRENTLY IN NW IA WILL ENTER CWA BY EARLY EVENING. FEW DISCRETE CELLS POPPING UP ALONG AFOREMENTIONED EASTERN IA BOUNDARY AND EDGE OF AXIS OF LAPS SB CAPES EXCEEDING 4000 J/KG WILL HAVE POTENTIAL TO BE SEVERE AND WATCH IS CURRENTLY IN PLACE OVER NORTHERN 2 IA COUNTIES. MORE WIDESPREAD SEVERE POTENTIAL ARRIVES WITH THE NW IA COMPLEX AS IT REACHES INTO CWA THAT WILL HAVE SEVERAL MORE HOURS TO FURTHER DESTABILIZE. BEST SEVERE POTENTIAL LOOKS TO INITIALLY FAVOR ROUGHLY CENTRAL AND SOUTHERN 2/3RDS OF CWA...WITH DAMAGING WIND...AND HAIL...WITH SOME POTENTIAL FOR LARGE HAIL WITH STORMS CLOSER TO THE WARM FRONT IN NW IL. WITH HIGH PWS MOVING IN...STILL CONCERNED ABOUT HEAVY RAIN POTENTIAL AND CONTINUED TO MENTION IN FORECAST. INITIAL CONCERN WILL BE ALONG HIGHWAY 20 CORRIDOR IN FAR EASTERN IA INTO NW IL THAT RECEIVED OVER 1 INCH RAINFALL THIS MORNING. WILL CONTINUE CATEGORICAL POPS ACROSS THE NORTH WITH LIKELY CENTRAL AND CHANCE SOUTH OF HIGHWAY 34. ON FRI...WY/MT SHORTWAVE IS FORECAST TO AMPLIFY AS IT DIVES SE WITH MODELS COMING INTO BETTER AGREEMENT WITH UPPER FEATURES LARGE DIFFERENCES AT SURFACE WITH STRENGTH AND TRACK OF SURFACE LOW AND WILL FOLLOW SOLUTION CLOSER TO NAM AS IT WAS VERIFYING BEST SO FAR WITH SURFACE FEATURES TODAY. ALL MODELS CONTINUED TO HAVE POOR HANDLE ON ON-GOING CONVECTION AND QPF PLACEMENT AND TRIED TO TIE BEST CHANCES WITH THE FORCING AND H8 CONVERGENCE. THIS BRINGS ANOTHER COMPLEX INTO AREA FRI WITH APPROACH OF DEEPENING UPPER TROUGH AND SURFACE LOW. BEST CHANCES CONTINUE TO FOCUS ON THE CENTRAL AND NORTH...WHERE SURFACE BOUNDARY THAT WILL BE FURTHER DISPLACED BY THIS EVENING/S COMPLEX WILL LINGER. HEAVY RAIN CONTINUES TO BE MAIN CONCERN WITH QPF BULLSEYES OF SEVERAL INCHES IN CWA REALISTIC. WILL CERTAINLY MONITOR TRENDS FROM THIS EVENING...FOR NECESSITY OF FLASH FLOOD WATCH IN LATER PERIODS. LATEST MODELS CONTINUE TO SLOW SYSTEM SOME...AND HAVE RAISED POPS INTO SAT WITH POTENTIAL LINGERING UNTIL UPPER TROUGH PASSES SE IN AFTERNOON. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... WITH FOCUS ON NEAR TERM ISSUES...FEW CHANGES TO EXTENDED. MODELS CONTINUE TO ADVERTISE UPPER RIDGE MIGRATING EAST WITH LINGERING HIGH MOISTURE AT H8 KEEPING WARM AND HUMID CONDITIONS WELL INTO NEXT WEEK. STILL LOOKS LIKE POTENTIAL FRONTAL BOUNDARY DROPPING DOWN AND HANGING UP OVER AREA MID WEEK AND KEPT SLIGHT TO LOW CHANCE POPS IN PLACE TUE NIGHT INTO THU. ..SHEETS.. && .AVIATION... VFR CONDITIONS THIS AFTERNOON WITH SCT-BKN CU AOA 3KFT WILL GIVE WAY TO OCCASIONAL MVFR CONDITIONS TONIGHT AS TSRA MOVE ACROSS THE AREA. KCID/KDBQ MAY SEE TSRA ACTIVITY BY SUNSET /AFTER 21Z/...WHILE KMLI/KBRL ARE MORE LIKELY IN THE OVERNIGHT HOURS /AFTER 01Z/. ACTIVITY MAY PERSIST FOR A COUPLE OF HOURS AT EACH SITE BEFORE MOVING THROUGH. MAYES && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/MAYES
Hazardous weather outlook, Jun 21, 3:02 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT THU JUN 21 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 302 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM FAIRFIELD IOWA TO MOLINE ILLINOIS...AND A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE IN THE FORECAST AREA. SEVERAL FRONTAL BOUNDARIES ARE INTERACTING THIS AFTERNOON IN PARTS OF IOWA...EXTENDING INTO MINNESOTA AND WISCONSIN. DAYTIME HEATING HAS ALSO ALLOWED INSTABILITY TO BUILD IN CENTRAL AND EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE HIGHWAY 20 TO HIGHWAY 30 CORRIDOR THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA. THE BIGGEST THREAT WITH THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING WILL BE FROM LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. LATER TONIGHT...A LARGER COMPLEX OF THUNDERSTORMS IS ALSO EXPECTED TO MOVE ACROSS THE AREA. THE MAIN THREAT WITH THIS THUNDERSTORM COMPLEX WILL BE FROM DAMAGING WINDS UP TO 70 MPH...WITH SEVERE HAIL ALSO A POSSIBILITY. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY WITH ALL THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP NEAR LINGERING FRONTAL BOUNDARIES FRIDAY AFTERNOON AND NIGHT. ALTHOUGH THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ESPECIALLY SOUTH OF INTERSTATE 80... THE MAIN THREAT WILL BE TRANSITIONING TO VERY HEAVY RAINFALL. DEPENDING ON WHERE AND HOW MUCH RAINFALL OCCURS THURSDAY AND THURSDAY NIGHT...SEVERAL MORE BOUTS OF HEAVY RAIN PRODUCING THUNDERSTORMS FRIDAY INTO SATURDAY MORNING MAY EVENTUALLY LEAD TO FLASH FLOODING AND RIVER FLOODING. CURRENT INDICATIONS SUGGEST THAT AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...MAY OCCUR IN PORTIONS OF THE AREA FROM FRIDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...PARTICULARLY NORTH OF A LINE FROM FAIRFIELD IOWA TO GALESBURG ILLINOIS. MAYES
In the hours before
Special weather statement, Jun 21, 4:52 PM CDT, 1 hour 41 minutes before
IAZ040-212245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
452 PM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 545 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
BUCHANAN
INCLUDING THE FOLLOWING LOCATIONS
AURORA...CUTSHAW BRIDGE STATE ACCE...HAZLETON...INDEPENDENCE...
JESUP...LAMONT...QUASQUETON...ROWLEY AND WINTHROP
AT 451 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES WEST OF CUTSHAW BRIDGE STATE ACCE...MOVING EAST
AT 15 MPH.
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS AND LARGE
HAIL IN BLACK HAWK COUNTY. IT IS MOVING TOWARD THE EAST AT ABOUT 5
MPH AND WILL ENTER BUCHANAN COUNTY BY ABOUT 515 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHEASTERN IOWA.
MAYESSpecial weather statement, Jun 21, 5:41 PM CDT, 52 minutes before
IAZ042-054-ILZ001-212315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT THU JUN 21 2007
...LINE OF STRONG STORMS ALONG THE MISSISSIPPI RIVER...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 615 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
DUBUQUE AND JACKSON
IN ILLINOIS
JO DAVIESS
INCLUDING THE FOLLOWING LOCATIONS
COUNCIL HILL...EAST DUBUQUE...ELIZABETH...GALENA...MENOMINEE...
SCALES MOUND...SCHAPVILLE...WOODBINE...BELLEVUE...DUBUQUE...
DURANGO...SAGEVILLE...SHERRILL AND ST. DONATUS
AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES EAST OF SHERRILL TO
5 MILES SOUTHEAST OF GALENA...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF DUBUQUE TO 5 MILES SOUTHEAST OF GALENA...MOVING EAST AT 5
MPH.
THESE THUNDERSTORMS ARE CAPAPLE OF PRODUCING PEA SIZE HAIL AND WINDS
GUSTING UP TO 35 MPH. IN ADDITION...DUE TO THE SLOW
MOVEMENT...LOCALLY HEAVY RAINFALL CAN BE EXPECTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHEASTERN IOWA.
MAYESLocal storm report, Jun 21, 6:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 2 S LA PORTE CITY 42.28N 92.19W
06/21/2007 E60 MPH BENTON IA TRAINED SPOTTER
&&
15The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:03 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 27 min |
| Jun 21, 5:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 58 min |
| Jun 21, 6:35 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 55 min |
| Jun 21, 6:39 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.